IJPAM: Volume 59, No. 4 (2010)

ON THE EXCHANGE OF CENSORSHIP TYPES AND
MAXIMUM LIKELIHOOD ESTIMATION FOR
PARAMETERS IN LIFETIME DISTRIBUTIONS

G.C. Jacobs$^1$, A.J. Watkins$^2$
$^{1,2}$School of Business and Economics
Swansea University
Singleton Park, Swansea, SA2 8PP, U.K.
$^2$e-mail: a.watkins@swansea.ac.uk


Abstract.This note examines the impact of exchanging censorship types on the properties of maximum likelihood estimates of parameters in lifetime distributions. We show that considerable differences can exist between estimates obtained from analysing data under various plausible assumptions on censorship types, and it is therefore important for analysts to ensure that the most appropriate analysis of the data.

Received: February 8, 2010

AMS Subject Classification: 62-01, 62F10, 62N02

Key Words and Phrases: censoring regime, maximum likelihood estimation, Type-I and Type-II censoring, Weibull distribution

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2010
Volume: 59
Issue: 4